MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536560
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic duct stent placement procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the stent was found to be kinked and twisted leading the stent to be unable to release.The procedure was successfully completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Block h6: device code a0406 captures the reportable event of pancreatic stent kinked and deformed.Block h10: the returned advanix pancreatic stent was analyzed, and a visual evaluation noted that it was out of its pouch and it was slightly bent.Additionally, the proximal end of the stent was deformed and these damages could have caused issues to deploy the stent.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have damaged the stent.Interaction with the scope and guidewire could have contributed with the observed damages.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic duct stent placement procedure performed on (b)(6), 2021.According to the complainant, during the procedure, the stent was found to be kinked and twisted leading the stent to be unable to release.The procedure was successfully completed with another advanix pancreatic stent.There were no patient complications reported as a result of this event.It happened during the procedure and it was noticed that the stent was twisted when the device was unpacked.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11274363
Report Number3005099803-2021-00273
Device Sequence Number4228769
Product Code FGE
UDI-Device Identifier08714729857501
UDI-Public08714729857501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberM00536560
Device Catalogue Number3656
Device Lot Number0025305406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1